Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Thyroid hormone levels and hypothyroidism

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have been diagnosed, years ago, with hypothyroidism. My latests test are TSH .22 , T4 .80 and T3 3.09. I am confused as to what these results mean, am on medications and still feel weary and lethargic. Can you clarify what the blood test indicates?
Posted Sat, 14 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rhea Chanda 52 minutes later
Thanks for the query.

In hypothyroidism,diagnosis is usually based on the TSH levels.In most cases its supposed to be between 0.5 to 4.5.However, different labs often have different reference ranges.You havent mentioned any reference range for your results.But assuming its the standard one,your tsh levels are on the lower side.That may indicate that you are getting more thyroxine than needed.

You should see your doctor and get your dose readjusted.Repeat the test after 3 months and compare the values.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor